Alert archive / Pennsylvania / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS Pittsburgh, PA

July 10, 2000Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2000, 8:51 PM EDT for Fayette County, Pennsylvania. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 8:51 PM EDT (00:51 UTC)
Expired
Jul 10, 2000, 10:45 PM EDT
In force
114 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Fayette County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 110054
FFWPBZ
PAC051-110245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN PENNSYLVANIA

* UNTIL 1045 PM EDT

* AT 851 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED RAINFALL
  AMOUNTS OF OVER 2 INCHES IN THE UNIONTOWN AREA. SOME ADDITIONAL
  THUNDERSTORM RAIN CAN ADD ANOTHER INCH OF RAIN THIS EVENING.
  FLOODING CAN RESULT.


<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

.END
66

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:10 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 10, 8:10 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT MON JUL 10 2000

SHOWERS ENDING FROM THE NORTH AS FRONT CONTINUES TO PUSH SOUTHWARD
AS LAST SW MOVES DOWN ACROSS THE AREA. WILL END PRECIP IN THE NORTH
BY MIDNIGHT AND FURTHER SOUTH SHORTLY THERE AFTER. LOWER TDS HAVING
TOUGH TIME MAKING IT SOUTHWARD AS MESO LOW DEVELOPED OVER EASTERN
OHIO AND IS MOVING EASTWARD ALONG FRONT. STRONG NW FLOW TOMORROW WITH
FALLING HEIGHTS AND COOLING 50H TEMPS. 40KM ETA SHOWING ANOTHER WEAK
SW MOVING DOWN ACROSS THE AREA TOMORROW SO WILL LEAVE PARTLY CLOUDY
IN FROM PIT NORTH AND GO WITH MC SOUTH AS RESIDUAL CLOUD COVER...
FROM SOUTHWARD MOVING FRONT....WILL HANG AROUND IN THESE AREAS
LONGER. CANADIAN HIGH PRESSURE WILL BUILD IN WED SETTING UP REAL
NICE DAY WITH COMFORTABLE CONDITIONS...THEN FRONT WILL MOVE BACK
THROUGH AGAIN ON THURSDAY. BRING ANOTHER SHOT AT RAIN.

WILL MAKE LAST MINUTE DECISION OF FFA.

FCSTID = 22
PIT   64  79  57  82 /  50  20  10  10
MGW   65  80  57  83 /  80  20  10  10

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES
OHZ057>o059...OHZ068>069.

PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES PAZ031>032.

WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ004...
WVZ012...WVZ021>023...WVZ041.

In the hours before

Special weather statement, Jul 10, 4:06 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT MON JUL 10 2000

OHZ040-041-049-050-WVZ001-002-102200-
BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-
JEFFERSON OH-
406 PM EDT MON JUL 10 2000

...THUNDERSTORMS WITH GUSTY WINDS AND HAIL...

A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND
HAIL WILL MOVE THROUGH THE AREA UNTIL 6PM. THESE STORMS MAY CONTAIN
WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN
IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING
WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20
MPH.
Special weather statement, Jul 10, 5:14 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT MON JUL 10 2000

PAZ020-021-029-031-WVZ001>004-102242-
ALLEGHENY PA-BEAVER PA-BROOKE WV-GREENE PA-HANCOCK WV-MARSHALL WV-
OHIO WV-WASHINGTON PA-
514 PM EDT MON JUL 10 2000

...THUNDERSTORMS WITH GUSTY WINDS AND HAIL...

A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND
HAIL WILL MOVE THROUGH THE AREA UNTIL 7PM. THESE STORMS MAY CONTAIN
WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN
IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING
WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20
MPH.

Nearby

Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.